Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Suggest treatment for pain and burning sensation in mouth due to controlling drinking and eating paan?

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
Hi Madam, First of all thank your for answering to my all question for earlier issue.All your answers turned out to be true on her behavior. Right now i'm suffering.During this high tension period i got into habit of drinking and gutkha usage at least for last six months.Drinks is controlled now and i started withdrawing pan habit also.But when i started withdrawal of pan habit i started developing mouth ulcers.My eating and everything is normal.When i have spicy food it burns otherwise i fee some kind of pain always in my mouth i.e & cheek on side and sometime saliva secretion is more.Could you please prescribe some medication and treatment for myself getting cured?
Posted Sat, 21 Dec 2013 in Mental Health
Answered by Dr. Preeti Parakh 1 hour later
Brief Answer: Explained below. Detailed Answer: Hi XXXXXXX Welcome back! I am sorry to know that you had to undergo so much of stress in the last few months. However, the good thing is that you are more stable now and trying to get back to your usual self. Mouth ulcers after cutting down or quitting cigarettes or chewing tobacco are common and occur usually in the first two weeks. The exact cause is not known but it is said to be due to the changes that occur when the body tries to adjust to a tobacco-free state and starts functioning better. They are usually gone by four weeks but since they are painful, taking some treatment would help. In my opinion, the following measures should suffice: 1) Take a B-complex vitamin tablet/capsule three times a day. Becosule or any other brand would do. 2) Maintain oral hygiene. Brush twice a day. Use an antibacterial mouthwash (like Hexidine mouthwash, which contains chlorhexidine) twice a day. This will prevent infection and worsening of the ulcers. 3) If the pain is discomforting, you can use Tantum oral rinse three to four times a day. It contains benzydamine liquid, which relieves the pain and inflammation associated with mouth sores. Use around 10 - 15 ml to rinse the mouth. Keep the liquid in contact with the affected area for at least 30 seconds and then spit it out of the mouth. 4) Avoid hot and spicy foods. Avoid being constipated. If cutting down on tobacco has caused constipation, try taking isabgul husk 3 tsf daily with half a glass of water or milk. You can continue with it for as long as you like as it has no side effects. If constipation is severe, take lactulose syrup (Duphalac) 15 ml at bedtime. You will notice an improvement in mouth ulcers when constipation is resolved. I expect these measures to show some improvement within a week, though it will take longer for all the ulcers to go away. Keep the alcohol intake under control. When you feel sad, just think of one thing. What you had to undergo was certainly painful, but there are worse things that could have happened. There is no doubt that you will survive this and also become stronger in the process. Let me know if you need any clarifications. Take care. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Follow-up: Suggest treatment for pain and burning sensation in mouth due to controlling drinking and eating paan? 25 minutes later
Dear Madam, Thanks for details.Should i add antibiotic along with this?Is so then which one would be better for this? Regards, XXXXXXX
Answered by Dr. Preeti Parakh 12 minutes later
Brief Answer: Not needed. Detailed Answer: Hi XXXXXXX I really do not feel that an antibiotic tablet would be needed. The Hexidine mouthwash contains chlohexidine which will acts as an antibiotic and kill bacteria in the mouth. Using this mouthwash twice daily should suffice. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor